# SDR 2024FA0000632

- Difficulty date: August 23, 2024
- Submitted: August 24, 2024
- Operation: General aviation
- Aircraft: N415X
- Make and model: Piper PA 46-350P
- Aircraft serial: 4636425
- Aircraft time: 1,000 hours
- Engine: Pwa PT6A21
- Engine time: 600 hours
- System (JASC): 7930 · Engine Oil Indicating System
- Part: Transducer
- Condition: Failed
- Location: Oil Pressure
- Stage of operation: DE
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

IN LATE JUNE 2023 AFTER LANDING AT WICK SCOTLAND ON A TRANSATLANTIC OUR FERRY PILOT NOTICED A SUBSTANTIAL AMOUNT OF OIL LEAKING OUT UNDER THE AIRCRAFT, TROUBLESHOOTING SHOWED THAT THE OIL PRESSURE TRANSDUCER ( PIPER PART NUMBER 688-417 ) HAS STRUCTURALLY FAILED ,, THE BACK END SEAL HAD FAILED AND OIL WAS SHOOTING OF THE UNIT, OUR MECHANIC FLEW UP FROM PRAGUE WITH A SPARE PART THAT WAS INSTALLED AND THE FLIGHT CONTINUED TO TORONTO.  IF THE PART HAD FAILED 30 MINUTES EARLIER IT WOULD HAVE BEEN A DITCHING IN THE NORTH SEA , ALSO THOUGH OUR AIRCRAFT IS A CONVERSION,  CONTACTED AT PIPER TO INFORM THEM OF THE INCIDENT SINCE THIS PART IS INSTALLED ON ALL PA 46 AIRCRAFT BOTH PISTON AND TURBINE .  AGREED THAT I WOULD SEND THEM THE DEFECTIVE PART AND THAT THEY WOULD ALSO CONTACT THE MANUFACTURER OF THE PART.  ALSO CONTACTED A NUMBER OF SERVICE ORGANIZATIONS AND FOUND OUT THAT THIS WAS NOT THE FIRST FAILURE OF THIS PART AND FROM MY PERSPECTIVE AS SOMEONE IN THE MECHANICAL ENGINEERING BUSINESS IT NEEDS TO BE REDESIGNED, SINCE LAST YEAR, HAVE CONTACTED PIPER NUMEROUS TIMES TO FOLLOW UP AND THEY ARE NOW IGNORING MY CALLS AND ATTEMPTS AT COMMUNICATION. IT IS ONLY A MATTER OF TIME BEFORE ANOTHER FAILURE CAUSES A CATASTROPHIC ACCIDENT AND POSSIBLY LOSS OF LIFE.
